Vol. 10, No. 5, 2016

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Hochschild cohomology commutes with adic completion

Liran Shaul

Vol. 10 (2016), No. 5, 1001–1029
Abstract

For a flat commutative k-algebra A such that the enveloping algebra A kA is noetherian, given a finitely generated bimodule M, we show that the adic completion of the Hochschild cohomology module HHn(Ak,M) is naturally isomorphic to HHn(Âk,M̂). To show this, we make a detailed study of derived completion as a functor D(ModA) D(ModÂ) over a nonnoetherian ring A, prove a flat base change result for weakly proregular ideals, and prove that Hochschild cohomology and analytic Hochschild cohomology of complete noetherian local rings are isomorphic, answering a question of Buchweitz and Flenner. Our results make it possible for the first time to compute the Hochschild cohomology of k[[t1,,tn]] over any noetherian ring k, and open the door for a theory of Hochschild cohomology over formal schemes.

Keywords
Hochschild cohomology, adic completion
Mathematical Subject Classification 2010
Primary: 13D03
Secondary: 13J10, 14B15, 16E45, 13B35
Milestones
Received: 23 May 2015
Revised: 4 March 2016
Accepted: 16 May 2016
Published: 28 July 2016
Authors
Liran Shaul
Departement Wiskunde-Informatica
Universiteit Antwerpen
Middelheim Campus
Middelheimlaan 1
2020 Antwerp
Belgium